This paper deals with the estimate of errors introduced by finite sampling in Monte Carlo evaluation of functionals of stochastic processes. To this end we introduce a metric d over the space of probability measures which induces a topology finer than the weak topology. For any two measures μ, v, this metric allows to bound /vb〈μ,f〉 - 〈v,f〉/vb, uniformly over a large class of C1-functions f, by a quantity which can be computed by a finite number of calculations. In the case v = μn, the empirical distribution of order n of μ, we can compute the minimum sample size that will ensure that this quantity will be smaller than any given ε, at any chosen confidence level. As an application we control the rate of convergence of an approximating scheme for obliquely reflecting Brownian motion on a half-plane by a Monte Carlo evaluation of two significant functionals on the path space.

Calzolari, A., Costantini, C., & Marchetti, F. (1988). A confidence interval for Monte Carlo methods with an application to simulation of obliquely reflecting Brownian motion. STOCHASTIC PROCESSES AND THEIR APPLICATIONS, 29(2), 209-222.

A confidence interval for Monte Carlo methods with an application to simulation of obliquely reflecting Brownian motion

CALZOLARI, ANTONELLA;
1988

Abstract

This paper deals with the estimate of errors introduced by finite sampling in Monte Carlo evaluation of functionals of stochastic processes. To this end we introduce a metric d over the space of probability measures which induces a topology finer than the weak topology. For any two measures μ, v, this metric allows to bound /vb〈μ,f〉 - 〈v,f〉/vb, uniformly over a large class of C1-functions f, by a quantity which can be computed by a finite number of calculations. In the case v = μn, the empirical distribution of order n of μ, we can compute the minimum sample size that will ensure that this quantity will be smaller than any given ε, at any chosen confidence level. As an application we control the rate of convergence of an approximating scheme for obliquely reflecting Brownian motion on a half-plane by a Monte Carlo evaluation of two significant functionals on the path space.
Pubblicato
Rilevanza internazionale
Articolo
Sì, ma tipo non specificato
Settore MAT/06 - Probabilita' e Statistica Matematica
English
Monte Carlo methods; empirical distributions; reflecting Brownian motion
http://www.sciencedirect.com/science/article/B6V1B-45F5VCT-37/2/b4b4a782fe7cac1ddb351ec54aff61f6
Calzolari, A., Costantini, C., & Marchetti, F. (1988). A confidence interval for Monte Carlo methods with an application to simulation of obliquely reflecting Brownian motion. STOCHASTIC PROCESSES AND THEIR APPLICATIONS, 29(2), 209-222.
Calzolari, A; Costantini, C; Marchetti, F
Articolo su rivista
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2108/41245
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? ND
social impact